Alert archive / Arkansas / Tornado Warnings in 2010

Tornado Warning 19, NWS Little Rock, AR

April 30, 20105 counties in Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 30, 2010, 6:12 PM CDT for 5 counties in Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2010, 6:12 PM CDT (23:12 UTC)
Expired
Apr 30, 2010, 7:00 PM CDT
In force
48 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Conway County, AR, Logan County, AR, Pope County, AR, Van Buren County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 90 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 1:46 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:23 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 30, 3:23 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
323 PM CDT FRI APR 30 2010

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
SCATTERED THUNDERSTORMS WERE DEVELOPING IN NORTHWEST ARKANSAS
EARLY THIS AFTERNOON. THESE WILL PROGRESS INTO THE WESTERN
COUNTIES THIS EVENING...WITH SEVERE WEATHER LIKELY.

THE 18Z SOUNDING FROM LITTLE ROCK SHOWED PLENTY OF DRY AIR ALOFT.
EVAPORATIVE COOLING WILL LEAD TO VERY LARGE HAIL POTENTIAL.
ALSO...0-1KM HELICITY VALUES WERE OVER 250 M2/S2...WITH ROTATING
UPDRAFTS AND ISOLATED TORNADOES POSSIBLE.

THIS WILL EVOLVE INTO A HEAVY RAIN EVENT OVERNIGHT ACROSS
CENTRAL/EASTERN ARKANSAS. ONE TO TWO INCH AMOUNTS AND LOCALLY MORE
ARE IN THE FORECAST.

RAIN WILL BE AHEAD OF A SLOW MOVING COLD FRONT IN THE PLAINS. A
STORM SYSTEM ALONG THE FRONT WILL TRACK WELL TO THE
NORTH...AND WILL NOT GIVE THE FRONT MUCH PUSH. THE FRONT MAY MAKE
IT INTO NORTHWEST ARKANSAS BY SATURDAY MORNING...BUT WILL STALL
THERE.

A NEW STORM SYSTEM WILL FORM IN TEXAS ON SATURDAY AND WILL TRACK
TO THE NORTHEAST ALONG THE FRONT. THERE MAY BE SOME LEFTOVER RAIN
EARLY IN THE DAY...WITH SHOWERS/THUNDERSTORMS REDEVELOPING IN THE
AFTERNOON AS THE SYSTEM ARRIVES.

ONCE AGAIN...SEVERE STORMS WILL BE POSSIBLE SATURDAY
AFTERNOON/EVENING...WITH ISOLATED TORNADOES POSSIBLE. THERE IS A
POTENTIAL FOR MORE HEAVY RAIN IN ABOUT THE SOUTHEAST HALF OF THE
STATE SATURDAY NIGHT.

THE STORM SYSTEM WILL DRAG THE FRONT THROUGH THE REGION...WITH THE
FRONT EXITING SUNDAY MORNING. THERE MAY BE SOME LINGERING SHOWERS
EARLY IN THE DAY ACROSS THE EAST...FOLLOWED BY SOME CLEARING LATER
IN THE DAY.

OVERALL...TWO TO FOUR INCHES OF RAIN IS EXPECTED FROM CENTRAL INTO
EASTERN ARKANSAS THROUGH SATURDAY NIGHT. GIVEN THIS...A FLASH
FLOOD WATCH REMAINS IN EFFECT.

IT APPEARS THE NEAR TERM WILL END WITH DRY CONDITIONS ON
MONDAY...AND SLIGHTLY COOLER/DRIER AIR.
&&

.LONG TERM...TUESDAY THROUGH FRIDAY
DRY AIR WILL BE OVER THE MID SOUTH THROUGH MOST OF THE LONG TERM
PERIOD. THE UPPER LEVELS WILL NOTE GENERALLY A ZONAL FLOW. VERY
LITTLE IN THE WAY OF MOISTURE IS NOTED. AN INCREASE IN MOISTURE IS
INDICATED LATE IN THE PERIOD AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
THURSDAY NIGHT INTO FRIDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED
THROUGH THE MAJORITY OF THE EXTENDED PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     64  72  60  73 /  60  70  80  40
CAMDEN AR         71  82  64  76 /  70  70  80  40
HARRISON AR       58  74  52  70 /  60  70  70  20
HOT SPRINGS AR    67  79  65  74 /  70  70  70  30
LITTLE ROCK   AR  67  80  66  75 /  70  70  80  40
MONTICELLO AR     72  84  70  76 /  70  70  80  50
MOUNT IDA AR      65  77  61  73 /  70  70  70  20
MOUNTAIN HOME AR  59  76  54  71 /  50  70  70  20
NEWPORT AR        66  74  65  74 /  70  70  80  40
PINE BLUFF AR     69  81  65  76 /  80  80  80  50
RUSSELLVILLE AR   63  76  59  72 /  60  70  70  20
SEARCY AR         66  74  65  74 /  70  70  80  40
STUTTGART AR      68  79  66  75 /  80  80  80  50
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.

FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ARKANSAS-BAXTER-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE-
PRAIRIE-PULASKI-SALINE-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF.

&&

SHORT TERM...46 / LONG TERM...51
Hazardous weather outlook, Apr 30, 5:00 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 30 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG LOW PRESSURE OVER OKLAHOMA AND KANSAS WILL BRING BREEZY
CONDITIONS TO ARKANSAS ONCE AGAIN THIS AFTERNOON. EXPECT WINDS OF 15
TO 25 MPH...WITH GUSTS OF 30 TO 35 MPH POSSIBLE. THEREFORE...A LAKE
WIND ADVISORY IS IN EFFECT THROUGH THIS EVENING.

A COLD FRONT ASSOCIATED WITH THIS STRONG LOW PRESSURE WILL PUSH
TOWARDS ARKANSAS FROM THE NORTHWEST THIS AFTERNOON...BEFORE STALLING
ACROSS NORTHWEST ARKANSAS SATURDAY MORNING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT THIS
AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL
TO BECOME SEVERE AS SIGNIFICANT AMOUNTS OF INSTABILITY AND WIND
SHEAR WILL BE IN PLACE. LARGE HAIL...AND ISOLATED TORNADOES WILL BE
THE MAIN THREATS...WITH DAMAGING WINDS ALSO POSSIBLE.

THERE REMAINS SOME UNCERTAINTY REGARDING THE POTENTIAL FOR
WIDESPREAD SEVERE WEATHER THIS AFTERNOON DUE TO THE AMOUNT OF CLOUD
COVER EXPECTED ACROSS THE STATE. IF CLOUDS ARE ABLE TO BREAK UP SOME
DURING THE AFTERNOON HOURS...THE AMOUNT OF INSTABILITY AVAILABLE FOR
THUNDERSTORM DEVELOPMENT AND PERSISTENCE WILL INCREASE
SIGNIFICANTLY.

AREA RESIDENTS ARE URGED TO REFER TO THE LATEST FORECASTS THIS
MORNING AND AFTERNOON FOR UPDATES REGARDING THIS DEVELOPING SEVERE
WEATHER SITUATION AS THE LATEST DATA IS ANALYZED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER WILL CONTINUE FOR
SATURDAY AS AN AREA OF LOW PRESSURE DEVELOPS AND MOVES NORTHEAST
ALONG THE STALLED FRONT. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS ARKANSAS AHEAD OF THIS FRONT AND LOW PRESSURE. SOME
OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE...AS LARGE
AMOUNTS OF INSTABILITY...AND STRONG WIND SHEAR WILL BE IN PLACE.
LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE...WITH THE
POTENTIAL FOR ISOLATED TORNADOES CONTINUING.

THE BEST POTENTIAL FOR SEVERE WEATHER WILL BE ACROSS THE EASTERN TWO
THIRDS OF ARKANSAS...MAINLY DURING THE AFTERNOON AND EARLY EVENING
HOURS SATURDAY.

FLASH FLOODING WILL ALSO BECOME A THREAT SATURDAY AND SUNDAY AS
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM
ALONG AND AHEAD OF THIS STALLED FRONT. EXPECT RAINFALL AMOUNTS OF 2
TO 4 INCHES BY LATE SUNDAY NIGHT ACROSS A LARGE PORTION OF THE
NATURAL STATE. LOCATIONS ACROSS THE EASTERN THIRD OF ARKANSAS...OR
ALONG AND EAST OF A LINE FROM NEWPORT TO MONTICELLO...COULD SEE
RAINFALL AMOUNTS OF 4 TO 6 INCHES BY THE TIME THE PRECIPITATION
ENDS. LOCALIZED RIVER FLOODING WILL ALSO BECOME A CONCERN IN THE
FOLLOWING DAYS AS A RESULT OF THE HEAVY RAINFALL EXPECTED.

BREEZY WINDS WILL CONTINUE FOR SATURDAY...AS WINDS OF 15 TO 25 MPH
WILL BE COMMON...WITH GUSTS TO NEAR 30 MPH POSSIBLE. THEREFORE...A
LAKE WIND ADVISORY MAY BE NEEDED ONCE AGAIN SATURDAY.

THE POTENTIAL FOR SEVERE WEATHER WILL ALSO PERSIST INTO SUNDAY AS
THE FRONT SLOWLY PROGRESSES EAST ACROSS THE STATE. THE BEST
POTENTIAL FOR SEVERE WEATHER SUNDAY WILL BE ACROSS THE EASTERN THIRD
OF ARKANSAS.

PRECIPITATION CHANCES WILL GRADUALLY DECREASE FROM NORTHWEST TO
SOUTHEAST LATE SUNDAY NIGHT INTO MONDAY AS THE FRONT PUSHES EAST OF
ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH SUNDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

62

In the hours before

Special weather statement, Apr 30, 4:05 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
405 PM CDT FRI APR 30 2010

ARZ030-037-040-302135-
LOGAN-POLK-SCOTT-
405 PM CDT FRI APR 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...POLK AND SCOTT COUNTIES
UNTIL 435 PM CDT...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF MENA...MOVING NORTHEAST AT 30
MPH.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:00 AM CDTLake Wind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more16 hr
Apr 30, 10:47 AM CDTRiver Flood AdvisoryLZKIndependence, Jackson, Lawrence71 hr
Apr 30, 4:16 PM CDTSevere Thunderstorm WarningLZKPolk, Scott44 min
Apr 30, 4:21 PM CDTSevere Thunderstorm WarningLZKBoone, Marion39 min
Apr 30, 4:47 PM CDTTornado WarningLZKBoone, Marion43 min
Apr 30, 4:52 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell38 min
Apr 30, 5:24 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott51 min
Apr 30, 5:30 PM CDTTornado WarningLZKBaxter, Marion33 min
Apr 30, 5:32 PM CDTSevere Thunderstorm WarningLZKLogan, Montgomery, Polk, Scott, Yell43 min
Apr 30, 5:40 PM CDTSevere Thunderstorm WarningLZKLogan, Polk, Scott50 min
Apr 30, 5:44 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell46 min
Apr 30, 6:12 PM CDTSevere Thunderstorm WarningLZKLogan, Montgomery, Scott, Yell48 min
Apr 30, 6:13 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott47 min
Apr 30, 6:16 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Marion, Newton44 min
Apr 30, 6:53 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy52 min
Apr 30, 6:56 PM CDTTornado WarningLZKConway, Van Buren49 min
Apr 30, 6:57 PM CDTSevere Thunderstorm WarningLZKLogan, Montgomery, Pope, Scott, Yell48 min

Nearby

Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.